MAUDE Adverse Event Report: SYNTHES GMBH INSERTION HANDLE FOR MULTILOC HUMERAL NAILING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH INSERTION HANDLE FOR MULTILOC HUMERAL NAILING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 03.019.006
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in australia as follows: it was reported that on (b)(6) 2022, the multiloc insertion handle had been damaged prior to the case, and the surgical team had great difficulty with the alignment of the aiming arm on the insertion handle.There was no consequence to the patient.The surgery was completed successfully with about a 1-minute delay.This report involves one insertion handle for multiloc humeral nailing system.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Initial reporter is a j&j employee.Part: 03.019.006.Lot no: 7531805.Release to warehouse date: 15 nov 2011.Manufacturing site: werk hagendorf.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the weld holding the round pin, broke.The pin was not returned for evaluation.No other problems identified.A dimensional inspection was unable to be performed due to not being applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the insert-handle f/multiloc hum nail syst, p/n: 03.019.006 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION HANDLE FOR MULTILOC HUMERAL NAILING SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16284825
Report Number8030965-2023-01303
Device Sequence Number11951447
Product Code HSB
UDI-Device Identifier07611819425569
UDI-Public07611819425569
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.006
Device Lot Number7531805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2023
Initial Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDES/SLEEVES/AIMING: AIMING ARM.
Patient SexUnknown